Coumadin

USER REVIEWS

Comment from: FanMan 45-54 Transgender 5 to less than 10 years Caregiver Published: May 02

This is rat poison, this drug shouldn't be considered to be given out anymore, it's not the 1940's. Headaches all the time, wearing coats in the dead heat of summer, and food tasted nasty. 6 months of hell of getting stabbed every week to be regulated.

Comment from: Lee 25-34 Female 6 months to less than 1 year Patient Published: January 24

I’m a 35yr old female that has been on Coumadin since feb 2018 after having arterial thrombosis is right foot, severed and painful infection in discs - lower back and then diagnosed with infectious endocarditis which had eaten away at most of my mitral valve. I now have a mechanical one. This medication is ruining my life :( I vomit for no reason almost daily I have crippling nausea, fatigue my skin is a mess! have been hospitalised numerous times from falls and I still have palpitations, I can feel my heart beat is out of sync and my inr is barely within normal range. One week it was 6.0!!! Next week it can be as low as 1.1 ! Does anyone else have these issues ? I know I had open heart surgery but I thought I would be feeling “normal” again but I just feel sick every day :(

Related Reading: coumadin | endocarditis | fatigue

Comment from: Tired 45-54 Female 1 to 6 months Patient Published: August 07

Started taking it last month. Have been dizzy, had headaches, off balance and unsteady when walking. Doctors have said it is not the medication. If not the medication then it has to be the hit I took to the head when I blanked out from these PEs. Either way I know something is wrong.

Comment from: teeth4u2floss 45-54 Female less than 1 month Patient Published: June 15

Well today I start this drug and I am very scared. I will post as I go. So I had a PE found in my Right lung. I was having a hard time breathing and man it felt like someone broke my ribs (only on the right). So I went to hospital and walla PE was found. I have been doing much research on the different types of meds to treat this condition. So will keep you all abreast. I am on my 2nd day in hospital and getting ready to transition from intramuscular shots of a blood thinner to Coumadin pill form so I can go home. This is going to be done slowly because last year I had a brain bleed.

Related Reading: coumadin

Comment from: Pam512 75 or over Female 5 to less than 10 years Caregiver Published: May 18

My mother had two blood clots in 2012. One in her leg and one in her lung. So they put her on warfarin (coumadin). The blood tests are a little irritating and not being able to eat green things is irritating sometimes, but so far she has not had any more clots. And no side effects. I just like that there hasn't been any lawsuits against it.

Related Reading: blood clots | coumadin

Comment from: 75 or over Female 2 to less than 5 years Patient Published: February 08

No problems Very important to have routine blood test.

Comment from: cass2 65-74 Male 2 to less than 5 years Patient Published: January 10

Gradually lost color vision to a cloudy pastel. Was unknown till i had to stop for four days and color vision came back. Lost color vision when started again. I stopped taking it on my own. When i went to my opthamologist i found i had an enlarged optin nerve. Research indicated that enlarged optic nerve is a noted side effect of cumiden.

Comment from: Bob 65-74 Female 5 to less than 10 years Patient Published: October 19

Some rectal bleeding. Not good st tsking at same time. I use the generic equivalent.

Comment from: sidknee 65-74 Female 10 years or more Patient Published: August 28

I've been on this drug for 20 years - Antiphosfolipid Antibodies Syndrome. Have had three clots - arm leg and heart. Have had many side effects including hair loss, memory loss, fatigue, and brusing. Now that I can test at home, life is much easier. Watching vitamin K is difficult but necessary. All in all, I've learned to live with it and still enjoy life!

Related Reading: hair loss | fatigue

Comment from: bfowler 35-44 Female 5 to less than 10 years Patient Published: June 29

I have been on this drug for years. Hospitalized for deep vain thrombosis, and pulominary embolism. I started to have pain all over after the hosp. and taking coumadin. I now have fibromalygia. I honestly think my clots or the medication started this. But I don't know which it is. Unfortunatly, if I don't take the drug I could die so....I'm stuck. I would like to know how many others started to have pain with this drug. My doctor also said, the pain is not caused by this drug but I think they might be wrong.

Related Reading: coumadin

Comment from: dyinfromthiscrap 55-64 Male 1 to 6 months Patient Published: April 24

take at bedtime which varies a bit. within minutes I get a foul taste in my mouth that will still be present when I wake. since I started this med, I also seem to have much more pain in my joints, (knees,hips,shoulders) INR is where it`s supposed to be. have asked dr about these effects and he tells me it can`t be from this med. I know other people taking this med that have the same complaints and I just wonder prevalent these effects are.

Comment from: 65-74 Female 2 to less than 5 years Patient Published: December 22

very effective drug. Difficult to regulate dosage to keep INR in acceptable range, even when following dietary restrictions.

Comment from: KENTCEEKAY 65-74 Female 6 months to less than 1 year Patient Published: November 26

I have AFib and CHF and have increased ankle and leg edema since taking Warfarin and it seems like it doesn't stay at 2.5 level and has to be re-regulated often.

Related Reading: edema

Comment from: Coach 45-54 Male 1 to 6 months Patient Published: October 24

Had a DVT and it shot into my lungs. Submassive Pulmonary Embulism.. I had a 6 night stay in the hospital and have been home a little over a month. Finally got my level at 3.0 2 weeks ago and now at 3.4 so we are playing the dosage game. I exercise and stay away from salads. Drink a veg juice in the morning and a multivitamin with K in it at night. Dosage between 10-12. 5 a day. Could be worse as I am breathing. Looking to switch to another type in a couple of months so I do not have to get it checked as often. Not sure of any side effects as I'm only a month in. I would say I am somewhat more tired than usual but that could be from a multitude of things.

Related Reading: dvt

Comment from: PATTE 55-64 Female 1 to 6 months Patient Published: October 13

I HAVE HAD ALOT OF BRUISING WITH THIS MEDICINE...I DON'T KNOW IF MY PAIN IN MY LEGS AND KNEES IS BECAUSE OF THE MED OR IF IT IS BECAUSE I HAVE HAD 4 SURGERIES ON LEFT KNEE AND 2 ON RIGHT...BUT I HURT REALLY BAD...I HOPE I CAN GET OFF THIS MED SOON...WENT TO DOC TODAY AND HE HAD TO DRAW BLOOD AND SEND IT OFF TO LAB CAUSE HIS MACHINE WOULDN'T GIVE HIM A READING...I HOPE IT DON'T COME BACK BAD!!

Comment from: Gdunk 45-54 Female 1 to 6 months Caregiver Published: August 05

This has actually been for my 78 year old mother, who after having a T-2 illiac Posterior Spinal Fusion surgery, threw some blood clots to her lungs. Thankfully the pro-active surgeon had an IVC filter placed the day prior to her HUGE surgery and her clot was detoured to the lungs which could be treated, instead of a fatal area such as the brain or heart. Coumadin therapy was started and she has been on it approximately 3 months. She is now a little over 3 months post op and doing extremely well on a 2.0mg PLUS a 2.5mg tablet of Coumadin at 8pm daily.

Related Reading: blood clots | coumadin

Comment from: George 75 or over Male 5 to less than 10 years Patient Published: July 23

After five years, it has done well, but it is necessary to monitor food types and drugs which interfere with it's use/

Comment from: Susan 45-54 Female 5 to less than 10 years Caregiver Published: July 16

My mother was on Coumadin for about 6 years to prevent a stroke, after she'd had a mild stroke at age 78. She had no problems with the medication other than the usual bruising that is a side effect. In mid 2013, I noticed she had really shrunken in height and figured it was osteoporosis. Last August, at age 84, she was at a grocery store, lost her balance putting something in her cart and fell against the shelving, fracturing five ribs. It was not a harsh fall but she was transported to a nearby medical center. The upshot is, she was bleeding internally as one broken rib ruptured several tiny capillaries at the base of her right lung, and punctured her lung. After three surgeries in 24 hours, 14 pints of blood products transfused, her blood pressure never got back to the level it needed, and she died. Later, I read there are studies looking at whether extended use of Coumadin may impact bone density and onset of osteoporosis. Nothing conclusive. Yes, Coumadin important in staving off strokes, but it's a powerful drug whose side effects must be taken very, very seriously.

Related Reading: coumadin | stroke | osteoporosis

Comment from: Nancy 55-64 Female 6 months to less than 1 year Patient Published: May 27

If I eat to many vegy's my level increases, Id rather diet than take this drug.

SLIDESHOW

Heart Disease: Symptoms, Signs, and Causes See Slideshow
Comment from: kenny 45-54 Male 5 to less than 10 years Patient Published: May 24

able to walk better with meds with out med legs get stiff and hard too walk

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors